Document Detail


Gastric rupture from cardiopulmonary resuscitation or seizure activity? A case report.
MedLine Citation:
PMID:  18394850     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Ascertaining the cause of a gastric rupture is difficult and can be complicated by events occurring in the pre-hospital phase of patient care. To our knowledge, only seven cases of cardiopulmonary resuscitation (CPR)-related injuries to the stomach have been reported in the literature since 1997. We found no reports of seizure-related gastric injury. We present the case of a patient who sustained a gastric rupture, tension pneumoperitoneum, and a tension pneumomediastinum after retching, seizure, CPR, and advanced cardiac life support maneuvers.
Authors:
Jeffrey Alan Reichardt; Gregory Dale Casey; Diann Krywko
Publication Detail:
Type:  Case Reports; Journal Article     Date:  2008-04-18
Journal Detail:
Title:  The Journal of emergency medicine     Volume:  39     ISSN:  0736-4679     ISO Abbreviation:  J Emerg Med     Publication Date:  2010 Sep 
Date Detail:
Created Date:  2010-09-06     Completed Date:  2011-01-11     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  8412174     Medline TA:  J Emerg Med     Country:  United States    
Other Details:
Languages:  eng     Pagination:  309-11     Citation Subset:  IM    
Copyright Information:
Copyright © 2010 Elsevier Inc. All rights reserved.
Affiliation:
Department of Surgery, Hurley Medical Center, Flint, Michigan 48503, USA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Cardiopulmonary Resuscitation / adverse effects*
Diagnosis, Differential
Fatal Outcome
Humans
Male
Mediastinal Emphysema / complications
Middle Aged
Pneumoperitoneum / complications
Seizures / complications*
Stomach Rupture / diagnosis,  etiology*
Vomiting / complications

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Subcapsular renal hematoma complicating acute pyelonephritis.
Next Document:  Lupus anticoagulant syndrome: a case report.